Alert archive / Montana / High Wind Watches in 2008

High Wind Watch 13, NWS Great Falls, MT

November 10, 2008

NWS Great Falls, MT issued this high wind watch at Nov 10, 2008, 9:35 PM MST. It took effect at Nov 11, 2008, 4:46 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2008, 9:35 PM MST (04:35 UTC)
In effect from
Nov 11, 2008, 4:46 AM MST
Expired
Nov 11, 2008, 2:23 PM MST
In force
10 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 110435
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
935 PM MST MON NOV 10 2008

MTZ009-010-044-046-048-049-111245-
/O.NEW.KTFX.HW.A.0013.081112T1800Z-081113T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...SHELBY...CONRAD...
CHOTEAU...FAIRFIELD
935 PM MST MON NOV 10 2008

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR THE ROCKY MOUNTAIN FRONT AND THE ADJACENT
PLAINS.

A PACIFIC WEATHER SYSTEM WILL BRING STRONG WESTERLY WINDS TO THE
ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS LATE WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING. SUSTAINED WINDS OF 35 TO 45 MPH ARE
POSSIBLE WITH GUSTS TO NEAR 70 MPH. WINDS WILL DECREASE WEDNESDAY
NIGHT AS THE SYSTEM EXITS THE AREA.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
2 follow-up statements
000 
WWUS75 KTFX 111146
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
446 AM MST TUE NOV 11 2008

MTZ011>014-045-047-050-051-054-112200-
/O.EXA.KTFX.HW.A.0013.081112T1800Z-081113T0600Z/
HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-
LIBERTY-BLAINE-JUDITH BASIN-FERGUS-MEAGHER-
INCLUDING THE CITIES OF...HAVRE...GREAT FALLS...FORT BENTON...
HELENA...LINCOLN...CHESTER...CHINOOK...STANFORD...LEWISTOWN...
WHITE SULPHUR SPRINGS
446 AM MST TUE NOV 11 2008

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. 

A PACIFIC WEATHER SYSTEM WILL BRING STRONG WESTERLY WINDS TO MUCH
OF NORTH CENTRAL AND CENTRAL MONTANA FROM LATE WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING. SUSTAINED WINDS OF 35 TO 45 MPH...WITH
GUSTS NEAR 65 MPH ARE POSSIBLE. WINDS WILL DECREASE WEDNESDAY
NIGHT AS THE SYSTEM EXITS THE AREA.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

MTZ009-010-044-046-048-049-112200-
/O.CON.KTFX.HW.A.0013.081112T1800Z-081113T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...SHELBY...CONRAD...
CHOTEAU...FAIRFIELD
446 AM MST TUE NOV 11 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING. 

A PACIFIC WEATHER SYSTEM WILL BRING STRONG WESTERLY WINDS TO THE
ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS LATE WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING. SUSTAINED WINDS OF 35 TO 50 MPH...WITH
GUSTS NEAR 75 MPH ARE POSSIBLE. ISOLATED GUSTS NEAR 90 MPH ARE
POSSIBLE AT RIDGE TOPS. WINDS WILL DECREASE WEDNESDAY NIGHT AS
THE SYSTEM EXITS THE AREA.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS75 KTFX 112123
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
223 PM MST TUE NOV 11 2008

MTZ009>014-044>051-054-120700-
/O.UPG.KTFX.HW.A.0013.081112T1800Z-081113T0600Z/
/O.NEW.KTFX.HW.W.0018.081112T1800Z-081114T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...HAVRE...
GREAT FALLS...FORT BENTON...HELENA...LINCOLN...SHELBY...CHESTER...
CONRAD...CHINOOK...CHOTEAU...FAIRFIELD...STANFORD...LEWISTOWN...
WHITE SULPHUR SPRINGS
223 PM MST TUE NOV 11 2008

...HIGH WIND WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 5 PM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 AM WEDNESDAY TO 5 PM
MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A PACIFIC WEATHER SYSTEM WILL BRING STRONG WESTERLY WINDS TO THE
ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS LATE WEDNESDAY MORNING
THROUGH THURSDAY AFTERNOON. SUSTAINED WINDS OF 35 TO 50 MPH...WITH GUSTS
NEAR 65 MPH ARE POSSIBLE. ISOLATED GUSTS NEAR 80 MPH ARE POSSIBLE
AT RIDGE TOPS. WINDS WILL DECREASE THURSDAY AFTERNOON AS THE
SYSTEM EXITS THE AREA.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Nov 10, 4:42 PM MST, 4 hours 53 minutes earlier.

Area forecast discussion, Nov 10, 4:42 PM MST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
442 PM MST MON NOV 10 2008

...UPDATE TO AVIATION...

.DISCUSSION...
BROAD BUT WEAK UPPER TROF MOVING SLOWLY THRU THE CENTRAL ROCKIES.
ASSOCIATED MOISTURE FIELD IS PRETTY MUCH CONFINED TO SOUTHWEST AND
SOUTH CENTRAL MT WITH ONLY A FEW MINIMAL SHOWERS BEING DETECTED FROM
LEWISTOWN TO MONIDA PASS.  GOOD AGREEMENT AMONG THE PRIMARY MODELS
THAT THE UPPER TROF WILL CONTINUE TO DRIFT EASTWARD TONIGHT...TAKING
THE REMAINDER OF MOISTURE/PRECIP ALONG WITH IT.  TRANSIENT HIGH
PRESSURE RIDGE WILL MOVE OVER THE REGION TOMORROW...PRODUCING CLEAR
TO PARTLY CLOUDY SKIES WITH NO PRECIP EXPECTED.  FLOW ALOFT BECOMES
STRONGLY ZONAL ON WED AS CWA FALLS BETWEEN NORTHERN BOUNDARY OF ERN
PACIFIC RIDGE AND CLOSED 500 MB LOW TRACKING ACROSS WRN CANADA.
RESULTING GRADIENT WILL PUSH A 170 KT JET CORE OVER NORTHERN
MT...WITH ACCOMPANYING 60-70 KT WESTERLY WINDS AT 700 MB...ON LATE
WED AFTN/EVE. TIMING OF THE WIND MAX ARRIVAL CREATES PROBLEMS IN
DETERMINING HOW MUCH OF THE ENERGY WILL MAKE IT TO THE SURFACE.  NAM
MODEL FORECAST SOUNDINGS AND GFS WIND PLOTS KEEP SURFACE WINDS BELOW
HIGH WIND CRITERIA...BUT JUST BARELY.  THUS NO HIGH WIND WATCH
ISSUED THIS SHIFT...BUT LATER DATA RUNS MAY LEAD TO WATCH ISSUANCE
FOR HIGHLINE COUNTIES.  MODELS ALSO TRYING TO BRING WIDESPREAD
PRECIP INTO CWA ON WED BUT STRONG WESTERLIES SUGGEST GOOD AMOUNT OF
DOWNSLOPE DRYING FROM GREAT FALLS EASTWARD SO GOING POP/QPF GRIDS
ARE UNDER MODEL ESTIMATES.  AS FOR TEMPERATURES...MORE SUN TOMORROW
AND DOWNSLOPE ON WED WILL KEEP AFTN HIGHS ABOVE NORMAL ON TUES-WED.
WARANAUSKAS

WEDNESDAY NIGHT THROUGH SATURDAY NIGHT...PERIOD BEGINS WITH A STRONG
AND RELATIVELY MOIST WESTERLY FLOW ALOFT. SEVERAL SMALL WEATHER
SYSTEMS EMBEDDED IN THE FLOW WILL PUSH ACROSS NORTH CENTRAL AND
SOUTHWEST MONTANA WEDNESDAY NIGHT AND THURSDAY CREATING AREAS OF
SHOWERS...MAINLY OVER SOUTHWEST MONTANA. DOWNSLOPE WINDS WILL LIMIT
PRECIPITATION OVER THE PLAINS. WINDS ALONG THE ROCKY MOUNTAIN FRONT
WILL BE STRONG DURING THIS TIME. WIND COULD REACH HIGH WIND
CRITERIA...AROUND 60 MPH...BUT DUE TO THE UNCERTAINTY WILL CONTINUE
WITH ONLY A MENTION IN THE HAZARDOUS WEATHER OUTLOOK AND MONITOR THE
SITUATION FOR POTENTIAL HIGHLIGHTS. HIGH PRESSURE RIDGE TO THE WEST
AND LOW PRESSURE TROUGH TO THE EAST EXPECTED TO SHARPEN SOME
FRIDAY...WITH SURFACE HIGH PRESSURE SLIDING DOWN OUT OF CANADA. WIND
WILL SHIFT TO THE NORTH AND IT APPEARS THE ASSOCIATED COLD FRONT
WILL PUSH THROUGH CENTRAL MONTANA THURSDAY NIGHT OR FRIDAY POSSIBLY
BRINGING SOME LIGHT PRECIPITATION TO THE PLAINS.  TEMPERATURES WILL
REMAIN ABOVE NORMAL AHEAD OF THE FRONT...THEN THEY WILL FALL BELOW
NORMAL BEHIND IT. PATTERN CONTINUES TO PROGRESS WITH THE RIDGE
SHIFTING OVER THE CWA SATURDAY WHICH WILL THEN LIMIT ANY
PRECIPITATION MAINLY TO THE MOUNTAINS. LOSS

SUNDAY AND MONDAY...LONG RANGE MODELS INDICATED A BUILDING RIDGE
OF HIGH PRESSURE OVER THE PACIFIC NORTHWEST DURING THIS PERIOD. A
PACIFIC DISTURBANCE IS EXPECTED TO MOVE THROUGH THE NORTHWEST FLOW
ALOFT OVER MONTANA BY SUNDAY CAUSING SCATTERED PRECIPITATION ALONG
THE NORTHWEST MOUNTAINS AND THE ADJACENT FOOTHILLS. TEMPERATURES ARE
EXPECTED TO BE NEAR SEASONAL AVERAGES FOR MUCH OF THE REGION. SAUCIER

&&

.AVIATION...
DENSE FOG WILL CONTINUE TO AFFECT THE KHVR TERMINAL AND
NORTHEASTERN PORTIONS OF CENTRAL MONTANA WITH VLIFR CONDITIONS
THROUGH AT LEAST 06Z. THE REMAINDER OF THE FORECAST AREA WILL SEE
VFR CONDITIONS WITH SCATTERED TO BROKEN MID LEVEL CLOUDS THIS
EVENING. A SURFACE LOW PRESSURE TROUGH IN CENTRAL MONTANA WILL
SHIFT EAST AFTER 06Z WITH WINDS SHIFTING TO THE WEST AT KHVR AND
ALLOWING THE FOG TO MOVE OUT OF THE AREA. WESTERLY SURFACE WINDS
WILL INCREASE AND BECOME GUSTY ACROSS ALL OF NORTH CENTRAL
MONTANA BY 18Z TUESDAY. MPJ

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  32  51  35  58 /  20  20  20  30
CTB  30  50  33  53 /  20  20  20  30
HLN  29  50  32  53 /  20  20  30  40
BZN  27  53  31  55 /  30  20  40  50
WEY  26  38  26  38 /  30  30  40  50
DLN  27  47  31  50 /  30  30  40  50
HVR  25  50  28  59 /  10  10  20  20
LWT  29  51  31  57 /  30  20  20  30

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
DENSE FOG ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR MTZ011.

&&

SHORT TERM...WARANAUSKAS
LONG TERM...LOSS/SAUCIER
AVIATION...MPJ

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 10, 5:10 PM MST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GREAT FALLS MT
510 PM MST MON NOV 10 2008

MTZ011-047-111200-
HILL-BLAINE-
510 PM MST MON NOV 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TONIGHT

A FREEZING FOG ADVISORY IS IN EFFECT THROUGH 11 PM MST THIS
EVENING FOR NORTHEASTERN HILL COUNTY AND NORTHWESTERN BLAINE
COUNTY. FREEZING FOG WITH VISIBILITIES OF LESS THAN ONE HALF MILE
WILL CONTINUE ACROSS THE AREA THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A PACIFIC WEATHER SYSTEM WILL MOVE INTO SOUTHWEST CANADA
WEDNESDAY AND WEDNESDAY NIGHT. WESTERLY WINDS ASSOCIATED WITH
THIS SYSTEM WILL INCREASE SIGNIFICANTLY BEGINNING ON WEDNESDAY
AND CONTINUING INTO THE DAY ON THURSDAY. GUSTS MAY BECOME STRONG
ENOUGH TO WARRANT HIGHLIGHTS FOR WINDS...BUT EXACT TIMING AND
SPEEDS ARE STILL UNCERTAIN AT THIS TIME. THIS SITUATION WILL
CONTINUE TO BE MONITORED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ009-048-111200-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
510 PM MST MON NOV 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THROUGH TONIGHT
IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A PACIFIC WEATHER SYSTEM WILL MOVE INTO SOUTHWEST CANADA
WEDNESDAY AND WEDNESDAY NIGHT. WESTERLY WINDS ASSOCIATED WITH
THIS SYSTEM WILL INCREASE SIGNIFICANTLY BEGINNING ON WEDNESDAY
AND CONTINUING INTO THE DAY ON THURSDAY. STRONG WINDS MAY OCCUR
AT TIMES ALONG THE ROCKY MOUNTAIN FRONT. GUSTS IN THESE AREAS MAY
BECOME STRONG ENOUGH TO WARRANT HIGHLIGHTS FOR WINDS...BUT EXACT
TIMING AND SPEEDS ARE STILL UNCERTAIN AT THIS TIME. THIS
SITUATION WILL CONTINUE TO BE MONITORED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ010-012>014-044>046-049>051-054-111200-
EASTERN GLACIER-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER-
510 PM MST MON NOV 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THROUGH TONIGHT
IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A PACIFIC WEATHER SYSTEM WILL MOVE INTO SOUTHWEST CANADA
WEDNESDAY AND WEDNESDAY NIGHT. WESTERLY WINDS ASSOCIATED WITH
THIS SYSTEM WILL INCREASE SIGNIFICANTLY BEGINNING ON WEDNESDAY
AND CONTINUING INTO THE DAY ON THURSDAY. GUSTS MAY BECOME STRONG
ENOUGH TO WARRANT HIGHLIGHTS FOR WINDS...BUT EXACT TIMING AND
SPEEDS ARE STILL UNCERTAIN AT THIS TIME. THIS SITUATION WILL
CONTINUE TO BE MONITORED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-015-052-053-055-111200-
BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-GALLATIN-
510 PM MST MON NOV 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 2:23 PM MSTHigh Wind WarningTFX44 hr

Nearby

High Wind Watches in Montana, 2008Every high wind watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.